MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423080
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Event or Problem Description
During the coil embolization procedure, it was reported that the 8th coil (subject device) could not be detached.Therefore, the physician decided to remove the coil.However, the coil was mechanically detached in the microcatheter during removal.So the physician used a guidewire to push the coil into the aneurysm.After that, seven coils were deployed in the aneurysm and the procedure was completed successfully.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the main coil appears to have detached electronically based on the inspection on the delivery wire detachment zone.The functioning test could not be performed due to the condition of the returned device.Additional information indicated that the coil was confirmed to be in good condition after unpacking and preparation.There is no indication of a use error.Therefore, an assignable cause of ¿cause traced to component failure" will be assigned to the reported event, as the issue is associated with a product that meets the design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key8171680
Report Number3008881809-2018-00531
Device Sequence Number13812180
Product Code HCG
UDI-Device Identifier04546540675897
UDI-Public04546540675897
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2021
Device Catalogue NumberM0035423080
Device Lot Number20737846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR